MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SPYGLASS DS; LED LIGHT SOURCE

BOSTON SCIENTIFIC CORPORATION SPYGLASS DS; LED LIGHT SOURCE
Model Number M0054665R0
Medical Device Problem Codes Optical Problem (3001); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient's exact age is unknown; however it was reported that the patient was over the age of 18.(b)(4).The device has been received for analysis; however, the analysis has not yet been completed.Upon completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
Note: this report pertains to a spyscope ds ii catheter and a spyglass ds controller used during the same procedure.It was reported to boston scientific corporation that spyscope ds ii catheter and a spyglass ds controller were used during an endoscopic retrograde cholangiopancreatography (ercp) with cholangioscopy procedure performed on (b)(6) 2021.Prior to the procedure, no image appears on the screen upon plugging the spyscope ds ii catheter into the controller and the light on the front panel button of the controller will not illuminate.The controller was rebooted and plugged the spyscope ds ii catheter; however, the problem was not resolved.The procedure was not completed due to this event.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be ok.
 
Additional Manufacturer Narrative
Block a2: patient's exact age is unknown; however it was reported that the patient was over the age of 18.Block h6 (device codes): medical device problem code a27 is being used to capture the reportable event of aborted/cancelled procedure.Block h10: the returned spyglass ds digital controller was analyzed by enercon technologies, and a visual evaluation noted that the front panel had dents, the power button and connector sockets were worn.The light engine was disassembled.The catheter interface contacts and connector socket assembly were cleaned.The front panel, keypad, power button, connector socket and socket dielectric barrier were replaced.Light engine calibration was performed and a test was ran.An electrical safety test was performed and the unit passed all tests.The reported event was confirmed.Upon analysis, the front panel had dents, the power button and connector socket were worn.The problem is unlikely related to manufacturing, as product analysis identified problems related to use and maintenance and did not identify any manufacturing defect.In addition, during a device history record review conducted by enercon, it was confirmed that the device met all manufacturing specifications.The device has been in service potentially since 2015, and its condition indicated signs of use and wear and tear, potentially causing the contamination on the internal components.Based on all gathered information, the most probable root cause of this event is cause traced to maintenance.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A search of the complaint database confirmed that no similar complaint exist for the specified lot.
 
Event or Problem Description

Brand Name
SPYGLASS DS
Common Device Name
LED LIGHT SOURCE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
ENERCON TECHNOLOGIES
25 northbrook dr
665
gray ME 04039
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key12782933
Report Number3005099803-2021-05856
Device Sequence Number3708209
Product Code FBN
UDI-Device Identifier08714729874362
UDI-Public08714729874362
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K142922
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0054665R0
Device Catalogue Number4665R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/19/2021
Supplement Date Received by Manufacturer12/08/2021
Initial Report FDA Received Date11/09/2021
Supplement Report FDA Received Date01/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/23/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown